MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", SMALL LOOP, 24 FR., 12-30, IN SALINE; HF-RESECTION ELECTRODES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP", SMALL LOOP, 24 FR., 12-30, IN SALINE; HF-RESECTION ELECTRODES
Model Number WA22305S
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience, and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation, or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a therapeutic transurethral resection of a bladder tumor (turbt) procedure, the loop wire at the distal end of the hf resection electrode broke and fragments may have fallen into the patient¿s bladder.This happened when the esg-400 generator was unplugged, and restarted after it had performed an automatic restart.The intended procedure was completed using a similar device, and there was no report about an adverse event or patient injury.
 
Additional Manufacturer Narrative
The suspect medical device was not returned to the manufacturer for investigation/evaluation but to olympus medical system corporation in hinode, japan (omsc), (returned to omsc on 2020-10-09).The evaluation at omsc hinode confirmed that the loop wire at the distal end of the electrode is broken and that the ends of the wire have melted into balls.The damage found was attributed to use-related wear and tear.A material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the resection electrode without showing any abnormalities.The case will be closed on olympus side with no further actions.The reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
HF-RESECTION ELECTRODE "PLASMALOOP", SMALL LOOP, 24 FR., 12-30, IN SALINE
Common Device Name
HF-RESECTION ELECTRODES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
MDR Report Key10618760
Report Number9610773-2020-00232
Device Sequence Number19512854
Product Code FAS
UDI-Device Identifier14042761082393
UDI-Public14042761082393
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152092
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberWA22305S
Device Catalogue NumberWA22305S
Device Lot Number1000046462
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/01/2020
Supplement Date Received by Manufacturer04/23/2021
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS HF UNIT "ESG-400"; OLYMPUS HF UNIT "ESG-400"